Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS North Platte, NE

June 3, 2014Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2014, 2:49 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2014, 2:49 PM CDT (19:49 UTC)
Expired
Jun 3, 2014, 3:14 PM CDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, NE, Holt County, NE

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 9:36 AM CDTSevere Thunderstorm WatchSPC7 hr
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS53 KLBF 031949
SVRLBF
NEC015-089-032030-
/O.NEW.KLBF.SV.W.0052.140603T1949Z-140603T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 330 PM CDT

* AT 247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF BRISTOW...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BRISTOW...GROSS...LYNCH...MONOWI...SCOTTVILLE...REDBIRD STATE
  WILDLIFE MANAGEMENT AREA AND DORSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4295 9846 4292 9836 4289 9832 4288 9830
      4262 9830 4261 9831 4269 9882 4296 9883
      4300 9849
TIME...MOT...LOC 1949Z 270DEG 42KT 4279 9864

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
3 follow-up statements
991 
WWUS53 KLBF 031957
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT TUE JUN 3 2014

NEC015-089-032030-
/O.CON.KLBF.SV.W.0052.000000T0000Z-140603T2030Z/
BOYD NE-HOLT NE-
257 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOLT AND EASTERN BOYD COUNTIES UNTIL 330 PM CDT...

AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRISTOW...AND
MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LYNCH...MONOWI...SCOTTVILLE...REDBIRD STATE WILDLIFE MANAGEMENT AREA
AND DORSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4295 9846 4292 9836 4289 9832 4288 9830
      4262 9830 4261 9831 4269 9882 4296 9883
      4300 9849
TIME...MOT...LOC 1957Z 270DEG 40KT 4279 9853

HAIL...1.75IN
WIND...60MPH

$$

BUTTLER
670 
WWUS53 KLBF 032002
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT TUE JUN 3 2014

NEC015-089-032030-
/O.CON.KLBF.SV.W.0052.000000T0000Z-140603T2030Z/
BOYD NE-HOLT NE-
302 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOLT AND EASTERN BOYD COUNTIES UNTIL 330 PM CDT...

AT 301 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LYNCH...AND MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MONOWI AND DORSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4295 9846 4292 9836 4289 9832 4288 9830
      4262 9830 4261 9831 4269 9882 4296 9883
      4300 9849
TIME...MOT...LOC 2003Z 270DEG 40KT 4276 9844

HAIL...1.75IN
WIND...70MPH

$$

BUTTLER
877 
WWUS53 KLBF 032014
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT TUE JUN 3 2014

NEC015-089-032024-
/O.CAN.KLBF.SV.W.0052.000000T0000Z-140603T2030Z/
BOYD NE-HOLT NE-
314 PM CDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 4295 9846 4292 9836 4289 9832 4288 9830
      4262 9830 4261 9831 4269 9882 4296 9883
      4300 9849
TIME...MOT...LOC 2014Z 270DEG 40KT 4270 9827

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:13 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 3, 1:13 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM CDT TUE JUN 3 2014

.SYNOPSIS...
ISSUED AT 351 AM CDT TUE JUN 3 2014

ON THE 07Z MSL PLOT/ANALYSIS...LOW LEVEL FEATURES OF SPECIAL
INTEREST INCLUDE A FRAGMENTED BOUNDARY OR FRONT ACROSS NORTHERN
NEBRASKA TO ABOUT MULLEN...THEN INTO COLORADO AROUND DENVER. ANOTHER
FRONT WAS INDICATED NORTHEAST TO SOUTHWEST KANSAS AND INTO SOUTHEAST
COLORADO. THE WATER VAPOR IMAGERY SHOWED A BOUNDARY FROM WESTERN
NEBRASKA THROUGH SOUTHERN WYOMING TO NORTHEAST UTAH. THE 06Z DERIVED
PRECIPITABLE WATER FROM GOES AND SATELLITE MICROWAVE SHOWED THE
MOISTURE PLUME EXTENDING ACROSS THE NEBRASKA PANHANDLE INTO
SOUTHWEST NEBRASKA WITH VALUES OF 20-25MM.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CDT TUE JUN 3 2014

THE SEVERE THUNDERSTORM AND TORNADO THREAT ARE THE CRITICAL FORECAST
ISSUES TODAY FOR WESTERN AND NORTH CENTRAL NEBRASKA. THE POSITION OF
THE FRONT AND DRY LINE ARE THE KEY TO TYING DOWN THE LOCATIONS OF
SEVERE WEATHER AND TORNADOES. THE HIGH RAP13 AND NAM12 ARE IN DECENT
AGREEMENT IN THAT SENSE. THERE ARE SOME DIFFERENCES IN THE LOCATION
OF THE MOST FAVORABLE ROTATIONAL PARAMETERS SUCH AS 0-3KM HELICITY
AND THE 0-2KM LAYER VORTICITY GENERATION PARAMETER.

FOR 18Z...HIGH RESOLUTION SHORT RANGE PROJECTIONS OF THE 0-2KM
THETA-E FIELDS SHOW THE FRONT ACROSS NORTH CENTRAL TO SOUTHEAST
NEBRASKA WITH THE DRY LINE ACROSS EXTREME EASTERN NEBRASKA. TOWARD
21Z...THE DRY LINE BEGINS TO BULGE INTO EXTREME SOUTHWEST NEBRASKA.
WITH THE FRONT CONTINUING ACROSS NORTH CENTRAL TO SOUTHEAST
NEBRASKA. AT 00Z...THE CLOSED SURFACE LOW IS NORTH OF OGALLALA WITH
THE DRY LINE BULGING TO NORTH PLATTE. AT 15Z...THE HIGHEST
CONDENSATION PRESSURE (900MB BASED)...THE STRONGEST VORTICITY
GENERATION PARAMETER GRADIENT ARE LOCATED AND THE HIGHEST 0-2KM
HELICITY COMBINE APPROXIMATELY ALONG A VALENTINE-THEDFORD-NORTH
PLATTE LINE. AS A RESULT...IT IS REASONABLE TO BELIEVE THAT THE BEST
POTENTIAL FOR TORNADO DEVELOPMENT IS ALONG THAT LINE AND NORTH AND
EAST OF IT. SUPERCELL MOVEMENT IS LIKELY TO BE ACROSS THE SURFACE
BOUNDARIES...SO CELLS SHOULD CLUSTER AND DEVELOP FAIRLY QUICKLY INTO
ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS...PROBABLY BY MID
AFTERNOON. BY 21Z...THE BEST TORNADIC POTENTIAL SHIFTS TO NORTHEAST
NEBRASKA. HOWEVER...THE DRY LINE BULGING INTO SOUTHWEST NEBRASKA
WILL CREATE A THREAT OF LARGE HAIL AND DAMAGING WIND FOR THE AREA
SOUTH AND WEST OF AN OSHKOSH-NORTH PLATTE-MCCOOK LINE. IT DOES
APPEAR THAT THE POTENTIAL OF SEVERE WEATHER WILL BE OUT OF WESTERN
AND NORTH CENTRAL NEBRASKA BY LATE AFTERNOON TO EARLY EVENING.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 351 AM CDT TUE JUN 3 2014

MAIN FORECAST ISSUES THROUGH THIS PERIOD INCLUDE TIMING OF
PRECIPITATION CHANCES AND TEMPERATURES AS SEVERAL WEAK SYSTEMS
MOVE ACROSS THE AREA.

THERE IS FAIR AGREEMENT AMONG THE MODELS IN THE GENERAL WEATHER
PATTERN PATTERN THROUGH THE WEEKEND. THE UPPER LEVEL RIDGE OVER
NORTHERN MEXICO INTO THE SOUTHERN PLAINS WILL MEANDER EAST TO THE
TEXAS/LOUISIANA AREA BY THE WEEKEND...BUT WILL DEAMPLIFY AS SEVERAL
TROUGHS MOVE OUT OF CANADA AND THE PACIFIC TO FLATTEN OUT THE FLOW.
THESE SHORTWAVE TROUGHS ARE LOOKING TO MOVE ACROSS THE AREA ABOUT
EVERY 12-36 HOURS WEDNESDAY THROUGH SATURDAY. HAVE ATTEMPTED TO
REFINE TIMING OF SOME OF THE PRECIPITATION CHANCES AS IT IS LIKELY
THERE WON/T BE SHOWERS AND STORMS ONGOING THROUGH EVERY PERIOD OF
THE FORECAST. THAT BEING SAID...WITH THE QUICK MOVING
SHORTWAVES...THERE IS ENOUGH DIFFERENCES IN MODEL SOLUTIONS TO KEEP
FROM BEING ABLE TO PULL CHANCES FROM TOO MANY PERIODS.

STARTING ON WEDNESDAY...WEAK RIDGING WILL BUILD IN OVER THE CENTRAL
PLAINS BEHIND THE DEPARTING SHORTWAVE TROUGH THAT WILL BRING THE
ACTIVE WEATHER TO THE AREA TODAY. THERE MAY BE SOME LINGERING
SHOWERS STILL OVER THE EASTERN PARTS OF THE FORECAST AREA WEDNESDAY
MORNING...BUT THIS SHOULD MOVE OUT FAIRLY EARLY IN THE MORNING
LEAVING THE FORECAST GENERALLY DRY. THE LATEST MODEL RUNS ARE A BIT
FASTER PUSHING THE SURFACE HIGH EAST WHICH BRINGS THE RETURN
SOUTHERLY FLOW INTO THE WESTERN PART OF THE AREA...SO EXPECTING A
FAIRLY GOOD GRADIENT IN HIGH TEMPERATURES WEDNESDAY.

A SHORTWAVE TROUGH WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS
WEDNESDAY NIGHT TO BRING CHANCES FOR SOME SHOWERS AND THUNDERSTORMS
LATE WEDNESDAY AFTERNOON OVER THE NORTHERN PANHANDLE AND THEN
TRACKING EAST INTO THE DAY THURSDAY. STORMS THAT DEVELOP WEDNESDAY
AFTERNOON HAVE THE POTENTIAL TO BE STRONG AS THEY MOVE INTO THE
FORECAST AREA DUE TO DEEP LAYER SHEAR BEING AT 40-50KTS ALONG WITH
1500-2500 J/KC OF MU CAPES. THINKING THE SEVERE THREAT WILL BE
PREDOMINANTLY NORTHWEST OF THE LOCAL AREA AS THE STORMS LOOK TO MOVE
INTO THE FORECAST AREA IN THE EVENING AND WITH CAPE AND SHEAR BOTH
DIMINISHING...UNSURE OF HOW LONG ACTIVITY WILL SUSTAIN ITSELF. A
WEAK LOW LEVEL JET DOES DEVELOP IN THE EVENING WHICH COULD HELP FUEL
THE STORMS...BUT AGAIN ITS WEAK SO ALTHOUGH A SEVERE STORM OR TWO
CAN/T BE RULED OUT...DON/T EXPECT ANY WIDESPREAD SEVERE STORMS.

THROUGH THURSDAY MODELS HAVE A SURFACE LOW OVER MANITOBA WITH A WARM
FRONT DOWN THROUGH CENTRAL NEBRASKA AND A COLD FRONT UP THROUGH
MONTANA. MODELS WANT TO CONTINUE SHOWER AND THUNDERSTORM ACTIVITY
THROUGH MUCH OF THE DAY AS WEAK IMPULSES OF ENERGY IN THE MID LEVELS
PUSH ACROSS THE CENTRAL PLAINS AHEAD OF A SHORTWAVE TROUGH PUSHING
INTO THE CALIFORNIA COAST. THEN AS THE TROUGH MOVES INTO THE ROCKIES
AND TOWARDS THE PLAINS THROUGH FRIDAY NIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE. DO THINK ACTIVITY WILL BE FAIRLY
WIDESPREAD INTO THE DAY SATURDAY AS ANOTHER SHORTWAVE TROUGH WILL
MOVE OUT OF THE PACIFIC NORTHWEST AND INTO THE NORTHERN PLAINS TO
ENHANCE THE LARGE-SCALE LIFT. AT THIS TIME...IT IS TO EARLY DISCERN
CHANCES FOR SEVERE STORMS FOR THURSDAY AND FRIDAY. PARAMETERS ARE
SHOWING THAT SOME STRONG TO SEVERE STORMS CAN/T BE RULED OUT BUT AT
THIS TIME JUST DON/T SEE A PARTICULARLY STRONG SET-UP FOR A LARGE
SEVERE WEATHER OUTBREAK IN THESE TIME PERIODS.

BY SUNDAY...MODEL SOLUTIONS BEGIN TO DIVERGE WITH THE LARGE-SCALE
FLOW. THIS IS BASED ON A DIFFERENCE IN TIMING OF A STRONG SHORTWAVE
TROUGH MOVING OUT OF THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST.
THE ECMWF IS A BIT MORE PROGRESSIVE AND QUICKER...MOVING IT INTO THE
NORTHERN ROCKIES BY MONDAY MORNING. THIS FASTER SOLUTION DOESN/T
ALLOW FOR THE UPPER LEVEL PATTERN TO AMPLIFY MUCH AND KEEPS THE FLOW
FAIRLY ZONAL PRIOR TO THIS SHORTWAVE MOVING INTO THE PLAINS MONDAY
NIGHT AND TUESDAY. THE SLOWER GFS DOES/T BRING THE TROUGH ONSHORE
UNTIL MONDAY NIGHT...WHICH LEADS TO MUCH STRONGER AMPLIFICATION OF
THE RIDGING DOWNSTREAM OVER THE PLAINS FOR EARLY IN THE WEEK.
CONFIDENCE IS LOW IN THE SUNDAY/MONDAY TIME-FRAME AND USED A BLEND
OF THE LONG-RANGE MODELS FOR THE FORECAST...BUT TRENDED CLOSER TO
THE ECMWF AS THE NEW 03.00Z GFS IS TRENDING TOWARDS A FASTER/LESS
AMPLIFIED SOLUTION. THIS WOULD SUGGEST COOLER TEMPERATURES FOR
SUNDAY AND MONDAY...WITH DRY CONDITIONS SUNDAY AND CHANCES FOR
SHOWERS AND THUNDERSTORMS MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 113 PM CDT TUE JUN 3 2014

BUSY AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS. IMPACT ALREADY
AT KVTN AND EXPECTED THE STORMS TO IMPACT KVTN AND POINTS SOUTH AND
EAST. LESS CONFIDENCE FOR KLBF AS DEVELOPMENT EXPECTED NEAR THE
TERMINAL...AND COULD BE FURTHER EAST. THIS AFTERNOON INTO THE
EVENING WE WILL CONTINUE TO MONITOR CLOSELY AND WATCH FOR
AMENDMENTS AS IMPACT FOR THUNDERSTORM TIMING BECOMES MORE CERTAIN.
OVERNIGHT ACTIVITY PUSHES EAST...HOWEVER MODELS IN GOOD AGREEMENT
WITH LOW IFR CIGS/FOG DEVELOPING OVERNIGHT INTO THE EARLY MORNING
HOURS. VFR CONDITIONS DEVELOP BY MID MORNING ACROSS THE ENTIRE
AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...BROOKS
AVIATION...MASEK
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 AM CDT TUE JUN 3 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-041015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
508 AM CDT TUE JUN 3 2014 /408 AM MDT TUE JUN 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS IN MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA TODAY. SEVERE THUNDERSTORMS ARE LIKELY IN
AN AREA FROM A LINE FROM CODY IN NORTHERN CHERRY COUNTY THROUGH
HYANNIS...ARTHUR AND NORTH PLATTE TO CURTIS AND TO THE NORTH AND
EAST. IN THAT AREA...LARGE HAIL AND DAMAGING WIND IS LIKELY AND
TORNADOES ARE POSSIBLE. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN
THE EASTERN PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY NIGHT AND
THURSDAY. IN FACT...BECAUSE OF A FRONT SHIFTING BACK AND FORTH
ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE EACH DAY
THROUGH SATURDAY EVENING WITH THE HIGHEST PROBABILITY FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED IN CENTRAL AND NORTH
CENTRAL NEBRASKA FROM NOON UNTIL ABOUT 7 PM CDT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

In the hours before

Local storm report, Jun 3, 1:33 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     7 N BASSETT             42.68N 99.54W
06/03/2014                   ROCK               NE   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM BASSETT FIREMAN OF
            WIND DAMAGE FROM 7 MILES NORTH OF BASSETT EAST SOUTHEAST
            OF NEWPORT ABOUT 15 MILES OF DAMAGE. REPORTS OF GRAIN
            BINS, PIVOTS AND POWER LINES DOWN.

&&

JGOMEZ
Local storm report, Jun 3, 1:47 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TORNADO          1 W BASSETT             42.58N 99.56W
06/03/2014                   ROCK               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO AROUND 1230 PM RELAYED
            BY EM DOUG FOX.

&&

JGOMEZ
Local storm report, Jun 3, 1:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             1 NE PAGE               42.41N 98.40W
06/03/2014  E1.75 INCH       HOLT               NE   PUBLIC

&&

JGOMEZ
Local storm report, Jun 3, 2:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TORNADO          1 NW BASSETT            42.59N 99.55W
06/03/2014                   ROCK               NE   STORM CHASER

            AN UNCONFIRMED REPORT OF A BRIEF TORNADO 1 TO 1 1/2 MILES
            NORTHWEST OF BASSETT BY STORM CHASER.

&&

JGOMEZ
Local storm report, Jun 3, 2:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             SE STUART               42.60N 99.14W
06/03/2014  E1.75 INCH       HOLT               NE   PUBLIC

0120 PM     HAIL             S NEWPORT               42.60N 99.33W
06/03/2014  E1.75 INCH       ROCK               NE   PUBLIC

&&

JGOMEZ
Special weather statement, Jun 3, 2:34 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT TUE JUN 3 2014

NEZ007-010-032015-
BOYD NE-HOLT NE-
234 PM CDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES UNTIL 315 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BUTTE...OR 13 MILES
SOUTHWEST OF SPENCER...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  BUTTE...
  ANOKA...
  BRISTOW...
  GROSS...
  LYNCH...
  MONOWI...
  HULL LAKE STATE WILDLIFE MANAGEMENT AREA...
  PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  ANNCAR...
  MIDWAY...
  SPENCER DAM...
  SCOTTVILLE...
  REDBIRD STATE WILDLIFE MANAGEMENT AREA...
  DORSEY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:54 AM CDTSevere Thunderstorm WarningLBFCherry36 min
Jun 3, 11:13 AM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha47 min
Jun 3, 11:59 AM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock46 min
Jun 3, 12:41 PM CDTSevere Thunderstorm WarningLBFHolt, Keya Paha, Rock49 min
Jun 3, 1:16 PM CDTSevere Thunderstorm WarningLBFHolt44 min
Jun 3, 3:47 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock58 min
Jun 3, 3:58 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas47 min
Jun 3, 4:08 PM CDTSevere Thunderstorm WarningLBFBrown, Rock52 min
Jun 3, 4:18 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler42 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas43 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas48 min
Jun 3, 4:53 PM CDTSevere Thunderstorm WarningLBFWheeler39 min
Jun 3, 4:57 PM CDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 3, 5:11 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas49 min
Jun 3, 5:24 PM CDTSevere Thunderstorm WarningLBFBrown, Rock51 min
Jun 3, 5:54 PM CDTSevere Thunderstorm WarningLBFBlaine, Garfield, Loup51 min
Jun 3, 5:57 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln63 min
Jun 3, 6:05 PM CDTSevere Thunderstorm WarningLBFHolt, Wheeler40 min
Jun 3, 6:10 PM CDTSevere Thunderstorm WarningLBFGarden, Grant30 min
Jun 3, 6:20 PM CDTSevere Thunderstorm WarningLBFCuster55 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
Jun 3, 6:47 PM CDTSevere Thunderstorm WarningLBFGarden58 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.